×

The homotopy class of non-singular Morse-Smale vector fields on 3- manifolds. (English) Zbl 0622.58018

Let M be a 3-manifold with Euler characteristic zero. Denote by F(M) the set of homotopy classes of nonsingular vector fields on M. The author studies the problem of the existence of non-singular Morse Smale (NMS) flows in a given homotopy class. For M being a graph manifold prime to \(S^ 1\times S^ 2\) necessary and sufficient conditions are given under which a class \(\Phi\in F(M)\) contains an NMS flow (theorem 1). An analogous result is obtained for a non-graph manifold M supposing M admits an NMS flow (theorem 2).

MSC:

37D15 Morse-Smale systems
PDF BibTeX XML Cite
Full Text: DOI EuDML

References:

[1] Asimov, D.: Round handles and non-singular Morse-Smale flows. Ann. Math.102, 41-54 (1975) · Zbl 0316.57020
[2] Asimov, D.: Homotopy of non-singular vector fields to structurally stable ones. Ann. Math.102, 55-65 (1975) · Zbl 0316.58013
[3] Asimov, D.: Homotopy to divergence-free vector fields. Topology15, 349-352 (1976) · Zbl 0343.57011
[4] Asimov, D.: Flaccidity of geometric index for nonsingular vector fields. Comment. Math. Helv.52, 161-175 (1977) · Zbl 0366.58011
[5] Jaco, W.H.: Lectures on three-manifolds topology, CBMS Regional Conf. Ser. in Math. no. 43, Amer. Math. Soc., Providence, Rhode Island (1980)
[6] Matsumoto, S.: There are two isotopic Morse-Smale diffeomorphisms which cannot be joined by simple arcs. Invent. math.51, 1-7 (1979) · Zbl 0416.58015
[7] Morgan, J.: Non-singular Morse-Smale flows on 3-dimensional manifolds. Topology18, 41-53 (1978) · Zbl 0406.58020
[8] Newhouse, S., Palis, J., Takens, F.: Bifurcations of families of diffeomorphisms. Publ. Math. I.H.E.S.57, 5-71 (1983) · Zbl 0518.58031
[9] Newhouse, S., Peixoto, M.: There is a simple arc joining any two Morse-Smale flows. Astérisque31, 15-41 (1976) · Zbl 0324.58012
[10] Palis, J., Smale, S.: Structural stability theorems. Proc. Symp. Pure Math., Vol. 14, Global Analysis, Amer. Math. Soc., Providence, Rhode Island, pp. 23-231 (1970) · Zbl 0214.50702
[11] Peixoto, M.: On an approximation theorem of Kupka and Smale. J. Differ. Equation3, 214-227 (1967) · Zbl 0153.40901
[12] Reinhart, B.L.: Line elements on the torus. Am. J. Math.81, 617-631 (1959) · Zbl 0098.29006
[13] Smale, S.: On gradient dynamical systems. Ann. Math.74, 199-206 (1961) · Zbl 0136.43702
[14] Wilson, F.W. Jr.: On the minimal sets of non-singular vector fields. Ann. Math.84, 529-536 (1966) · Zbl 0156.43803
[15] Wilson, F.W. Jr.: Some examples of vector fields on the 3-sphere. Ann. Inst. Fourier20, 1-20 (1970) · Zbl 0195.25403
[16] Wilson, F.W. Jr.: Some examples of nonsingular Morse-Smale vector fields onS 3. Ann. Inst. Fourier27-2, 145-159 (1977)
[17] Yano, K.: A note on non-singular Morse-Smale flows onS 3. Proc. Jap. Acad., Ser. A58, 447-450 (1982) · Zbl 0541.58029
[18] Yano, K.: Homology classes which are represented by graph links. Proc. Am. Math. Soc. (to appear) · Zbl 0588.57012
[19] Yano, K.: Non-singular Morse-Smale flows on 3-manifolds which admit transverse foliations. Adv. Studies in Pure Math., Vol. 5, Foliations, Kinokuniya North-Holland, Tokyo (to appear) · Zbl 0697.57010
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.